Protonix not working

Common Questions and Answers about Protonix not working

protonix

I took a pill and within ten minutes, I started having burning. The pharmacist told me that Protonix typically starts working the first 1/2 hr, that's why to take it first thing in AM on an empty stomach. Can you tell me what to expect - instant or gradual relief?
They then switched me to Protonix which I am glad to say is working very well. So like CalGal said, it works differently with different people. Your daughter just needs to find one that works best for her. Good Luck!
I was instructed to take Protonix in the morning and Priolsec in the evening. I stopped the Protonix yesterday and will not take the Prilosec tonight. I have silent GERD, with no burning sensations in my throat to warn me of the acid coming up my throat. However, I do get a feeling of "fullnes" in my throat that must be the GERD. Since the sensation of fullness never really went away in my throat anyway, I doubt the medications were working.
I was diagnosed with Crohn's Disease about eight years ago and due to vomitting problems I was given Protonix and have been taking it ever since.......no one has ever told me to stop. Recently I was told that you are only supposed to take it for a few weeks. Should I stop taking it and what is the correct proceedure to stop the medicine (reduce dosage, etc.)? Thanks for any help you can give me as I am feeling really terrible lately.
RNRita - I'm worried about going off because it really did help. I used to use Gaviscon but it stopped working. I have been on Protonix for quite a while so maybe I will stop and see if I can have luck with Gaviscon and Tums again. Did the pvc's stop right away as soon as you went off it? WIsconsin2007 - I don't see any literature with palps as a side effect either and my cardio gave them to me and told me it wouldn't bother my heart. But I have to wonder....
Ok, my nausea meds are just not working, don't want to show up again in ER, realize the pills are not as effective a the IV form, any suggestions? I've had protonix, zofran and am holding out on the phenergen until bedtime as it will kick butt If that doesn't work, am clueless know that nausea meds calm stomach so I can eat and if I don't, stomach acid multiplies........egads.........knock me out for a week!
I have now been prescribed Protonix. How has this been working for people? Have you altered your diet?
Its still not working. I get terrible attacks at night where I think I am having a heart attack. What is the next step? I have also been on aciphex and nexium-nothing!
can anyone tell me what is happening to me? is this GERD? doctors said it is but why are the PPI's not working for me now..i cannot live with this burning anymore, its extremely distessful, i feel the burning all the time , seems like a fire stove is burning in my stomach.. any advice would be highly appreciated..
Then when I went to my doctor Thursday, she switched me to Protonix. If they are basically the same, could Protonix work for me if Prilosec OTC didn't? I'd really like to know because I've had this problem for almost 3 months now and I'm tired of eating plain food.
I did not tell him that I did just that the summer of 2011 because of frustration with the meds not working. Apparently they worked at some point because 3 months after I stopped cold turkey, I awoke in the middle of the night thinking I was dying--the pain was insanely intense, but I was pretty sure what was causing it.
I took Protonix for 4 months, having some sense of light-headedness. My doctor told me it couldn't caused by Protonix. I believe what she said and keeps taking Protonix and keep having dizzy problem. Finally I tried Nexium, another doctor let me try. It is great. I don't feel dizzy any more. Hope it can cure my Gerd soon too.
Could the Nexium have stopped working? I am now experiencing pain when I swallow, pain just below my sternum and lots and lots of reflux (but not a lot of acid but I do get a burning throat on occasion). I'm also getting many more PVC's from the reflux.
Hi, have you had an EGD to rule out complications of acid-reflux? If not, I would ask for one....Who knows why these PPIs stop working but they seem to lose effectiveness for some of us after a while...I started with 60mg of Nexium a day now I am at 100mg a day and my symptoms are far from under control....My Gi wont change my PPI saying that Nexium is the best for erosions and ulcers.....
Hi Justme, I have not heard of Protonix specifically causing neck pain. However anything is possible. Listed side effects include, muscle cramps, muscle weakness or limp feeling. I agree that if you were experiencing rebound pain it should be long gone by now. You might want to talk to your PCP and discuss changing the medication to something similar. Good Luck. I hope you find some answers.
no i do not have diareah.and no bloodwork has been tooken.what will the bloodwork rule out?thank you for helping me.
When this stopped working he switched me to Pantoprazole or Protonix. Now this is not working no great. Are there any PPI's I haven't tried? I get reflux, but it feels like nausea. It can last for hours at a time!
My primary care physician originally put me on Protonix for one month when I told him my symptoms. I had some improvement but the symptoms came back after stopping, so I was then put back on Protonix for 3 months. It did not get rid of the problem, so I had an endoscopy which revealed “erosion in the antrum compatible with gastritis”. I was told it was a small ulcer and looked like it was already trying to heal.
Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case. Thanks, Kevin, M.D.
Oh and this doc put me on prilosec/Omeprazole ( he shook his head at Pepcid and took me off it). Just took it hours ago and not sure if it is working or not (this issue goes back and forth, I feel the same way right now). BTW: anyone else feel burning/tightness in chest, neck, head and eyes from Acid Reflux as I am? HELPPPPP---> PLEEEEEAAAASE!!!
Dr Appointment went great! Starting protonix hopefully that will fix my heart burn!!! It feels like my esophagus is eating itself! Measuring right on track (one week ahead 32)….ready to hold this little munchkin already! Can not wait till September!!
Im basically wanting opinions on weather or not I should get another upper endoscopy or not. In November 2010 I was suffering from stomach problems for years and I finally got a GI doctor and he did an upper endoscopy on me. The night before I was throwing up acid the entire night constantly and felt very nasous. I was real nervous about the endoscopy but I knew I needed to get it done.
If it is cervical spondylosis, relief can be got by wearing a cervical collar while working and while traveling. The emphasis here is to not bend your neck. Avoid pillows while sleeping. There are exercises, but it will be difficult for me to explain here. Initially anti-inflammatories and muscle relaxant drugs will help. Protonix (pantoprazole) is used to treat erosive esophagitis and other conditions involving excess stomach acid. Hope this helped and do keep us posted.
it seems like this would create more of a delay in diagnosis. People have become an assembly line and it is all about the dollar, not the patient. There is no way in 12 minutes a doctor can thoroughly examine a patient, especially when most of the time is spent with his assistants. The influence of the pharmacuetical companies would also seem to have an influence on the delay. If doctors are targeted by these companies from medical school to use different medications....
If it is controlling your symptoms appropriately, continuing the medication is reasonable. I am not aware of Protonix leading to permanent hyperglycemic effects. This question can be discussed with your personal physician. Followup with your personal physician is essential. This answer is not intended as and does not substitute for medical advice - the information presented is for patients education only.
I often feel like I'm not breathing properly ALL the time. Like you, even sitting up poses a problem. I am not comfortable in any position..even laying down. I was diagnosed with having acid reflux and having possible anxiety. I say possible because it was a "let's wait and see" diagnosis. If I'm "anxious" about anything, it's certainly that.
My husband and I have been trying to conceive since August and my doctor took me off a medication that was working well (Protonix) for my GERD because she thought it could be bad for a pregnancy. For about a month now my stomach has had bloating and mild pain (like gas pain) every day, especially after eating, as well as a gurgly feeling when I try to swallow. It's really uncomfortable and obviously makes eating uncomfortable.
less nausea, some improvement in digestive motility). I also changed myself back to Prevacid (which admittedly I had not been taking regularly for perhaps 11/2 years) because I believed that Protonix was making me sicker. I asked the gastroenterologist to give me Flovent (or Gastrocrom), but he wants me to swallow the cromolyn spray that I purchased and "see how [I] do over the next 3-4 weeks.
MedHelp Health Answers